Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Red rashes on penis head. Swab and HIV tested negative. Is it a yeast infection or STD?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
Hello, My recent ex girlfriend was diagnosed with HSV2 2months ago. 7 or 8 days after she told me she was positive I started seeing a red rash poping up on the head of my penis. I went to my PC doctor and she did a swab test and came back negative. It continued to flare up day to day like a red skin irritation without blisters. Groin and anis would have slight burning sensation and my legs and hands starting feeling numb and burning sensation(like icy hot on them). I went back in for a lab test and my blood test came back negative. I took a picture of my rash and my doctor showed two other doctors and they all said it was not an STD or contagious. It has not spread or changed after Monistat, neosporin, or three weeks of no medicine. My doc prescribed me Triamcinolone acetonide cream and methylprednisolone Tabs. Feet and legs still have burning sensation. HIV test came back negative and blood work came back normal. I am a bit concerned about this once I found out my girlfriend had herpes. I was not sexually active other than with her. Only 3 girlfriends whom I have had sex with in 6 years. My scrotum has turned bright red and I have been applying the cream that was prescribed by my doctor. Also, I did go three weeks with out applying any soaps or creams to my penis. I posted pictures of the rash. Did you get to look at the pictures and have you seen similar rash on penis? What about my testicles turning red just in the last few days? I was thinking that this could be a male yeast infection and have been eating yogurt, taking garlic tabs, and drinking lots of water. The burning in my groin, feet, and legs are what have me most concerned. And the fact this this rash on penis, and now scrotum is going on for two months now with no signs of dissipating. If i read certain herpes and HIV boards they say that blood test are not accurate before a certain length of time? I had my swab test when the rash was nearly not visible, and my blood test for herpes was about a month after possible sexual contact and HIV test was done 2 months from possible sexual contact. All of my blood work cam back normal except it showed my glucose was at 69 or 70 which they said was low. I am just want to know whats going on with my body so I can do what I need to do to feel normal again. I also took two rounds of antibiotics in late March and early April for sinus infection. The last dose was two pills and I was thinking that this could have caused a yeast infection? Please advise me what to do. Thanks
Posted Tue, 24 Jul 2012 in HIV and AIDS
Answered by Dr. Rohit Batra 6 hours later

Thanks for posting your query.

The pictures sent by you are not suggestive of any STD (Sexually Transmitted Infection) or infection.

I guess it is more to do with apprehension of you being infected with HSV (HIV.

HSV tests consist of IgM and IgG antibodies and recent infection gives a positive IgG results in as less as one week's time.

Burning symptoms can also occur because of Vit B 12 deficiency.

Repeated applications of various creams can only worsen things and should not be practiced.

Please do write back for further discussion.

Above answer was peer-reviewed by
Follow-up: Red rashes on penis head. Swab and HIV tested negative. Is it a yeast infection or STD? 19 hours later
Thank you for your response. My primary care doctor seems to say the same thing. I understand that this does not look like any form of STD or infection, but what could be causing this redness and irritation on my Penis? I have not had any sexual contact or masterbation in the several months of the rash. The burning sensation that comes and goes in my groin and anus is why I suspected that it could be herpes symptoms without the outbreak of blisters. Could this be an option and my body has just broken out with a rash instead of the blisters? Also, when I read about burning legs and feet, these symptoms always come back to herpes, HIV, or anxiety. Having the rash and the numbness and burning feet together is why I'm so concerned. My body feels like the the rash is what is causing the burning feet and legs. My skin on arms and legs feel sensitive and sometimes it looks like my arms have a small skin irritation that dissipates from day to day. I just want to know what I can do to get my body back to normal. My scrotum is still red, but rash on penis seams to be getting better. Still some red blotches. What should I do?
Follow-up: Red rashes on penis head. Swab and HIV tested negative. Is it a yeast infection or STD? 30 hours later
I was just checking to see if you received my last note? Thanks
Answered by Dr. Rohit Batra 5 hours later

Thanks for your follow up query.

The symptoms are not suggestive of any STI (Sexually Transmitted Illness).

Another thing that could have led to these symptoms is repeated cleansing, tight under garments etc.

I do not advise you to try any cream or ointments locally as it can flare up the rash.

You may clean the area with lukewarm water twice daily and XXXXXXX it dry carefully.

Please wait and watch for a week. It should go away soon.

I wish you speedy recovery.

Above answer was peer-reviewed by
Follow-up: Red rashes on penis head. Swab and HIV tested negative. Is it a yeast infection or STD? 13 hours later
I have been in the heat today and have clear filled blisters on stomach area on both sides. They wipe off with shirt. What is this?
Follow-up: Red rashes on penis head. Swab and HIV tested negative. Is it a yeast infection or STD? 1 hour later
The tiny blisters are very small and after I wiped them off they have not reappeared.
Answered by Dr. Rohit Batra 8 hours later

Thanks again.

If the problem got better just by wiping with a towel, it doesn't require any treatment.

It might have been a case of miliaria crystalina.

Hope this answers your query.

Dr. Rohit
Above answer was peer-reviewed by
Follow-up: Red rashes on penis head. Swab and HIV tested negative. Is it a yeast infection or STD? 2 days later
The red rash on penis tip still comes and goes. My scrotum has turned bright red and is now leather like and scaley and cracked. I went to Dermatoligist and it seemed like he barely even looked at it. He made the diagnosis of eczema or Genital psoriasis. He prescribed me Elidel cream to put on my Penis and scrotum. I have been using it for two days and my scrotum still feels the same. Could this be candidal intertrigo with secondary impetiginization? I read an article and the picture of the mans scrotum appeared just as mine. (Red dry, leathery, and cracked.) I had the rash on my penis for about 1 and a half months before my scrotum turned red. The redness on my scrotum does not spread to thighs or legs. I had the HSV2 test (swab, and blood test) which both came back negative. I went back to my doctor and had a full physical and blood test. All blood test came back normal and HIV test came back negative. Should I take Zyrtec as a allergy med to see if that helps? I am getting a pink rash on arms and stomach that is very mild. You can hardly see it on skin and the it goes away after I sleep. Any more suggestions on what this could be or do you agree with my Dermatoligist?
Answered by Dr. Rohit Batra 18 minutes later
Dear patient,
Thanks for your follow up query .
A lesion on glans with erythema and scaling can be psoriasis, candidiasis, zoons balanitis, contact irritant dermatitis etc . Only a biopsy can give a diagnosis.
Elidel will help in all cases except candidiasis..
You should be patient and have confidence in your dermatologist as he has prescribed you only after an examination and hence its unlikely that it might be candidiasis.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor